Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 109, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 2005, 1:28 PM CDT for Waushara County, Wisconsin. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2005, 1:28 PM CDT (18:28 UTC)
- Expired
- Sep 7, 2005, 2:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 1:48 PM CDT | HAIL 0.75 | 15 Wnw Wautoma, WI | AT HANCOCK. |
| Sep 7, 1:59 PM CDT | HAIL 0.75 | 13 Wnw Wautoma, WI | |
| Sep 7, 2:29 PM CDT | HAIL 0.75 | 1 E Coloma, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 071828 SVRGRB WIC137-071930- /O.NEW.KGRB.SV.W.0109.050907T1828Z-050907T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 128 PM CDT WED SEP 7 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN THIS INCLUDES THE CITY OF WAUTOMA * UNTIL 230 PM CDT * AT 125 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR PLAINFIELD...OR ABOUT 16 MILES NORTHWEST OF WAUTOMA...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLAINFIELD BY 145 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4424 8962 4401 8962 4403 8909 4425 8911 $$ KURIMSKI
3 follow-up statements
000 WWUS53 KGRB 071836 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 135 PM CDT WED SEP 7 2005 WIC137-071930- /O.CON.KGRB.SV.W.0109.000000T0000Z-050907T1930Z/ WAUSHARA WI- 135 PM CDT WED SEP 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR WAUSHARA COUNTY... AT 134 PM...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER... AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PLAINFIELD TO HANCOCK...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF WAUTOMA TO 12 MILES WEST OF WAUTOMA...MOVING EAST AT 10 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PLAINFIELD AND HANCOCK BY 140 PM... WAUTOMA BY 215 PM... SILVER LAKE BY 225 PM... WILD ROSE BY 230 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4424 8962 4401 8962 4403 8909 4425 8911 $$ KURIMSKI
000 WWUS53 KGRB 071854 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 154 PM CDT WED SEP 7 2005 WIC137-071930- /O.CON.KGRB.SV.W.0109.000000T0000Z-050907T1930Z/ WAUSHARA WI- 154 PM CDT WED SEP 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR WAUSHARA COUNTY... AT 151 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR HANCOCK...OR ABOUT 10 MILES WEST OF WAUTOMA...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WAUTOMA AND MOUNT MORRIS BY 230 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4424 8962 4401 8962 4403 8909 4425 8911 $$ KURIMSKI
000 WWUS53 KGRB 071915 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT WED SEP 7 2005 WIC137-071930- /O.CON.KGRB.SV.W.0109.000000T0000Z-050907T1930Z/ WAUSHARA WI- 215 PM CDT WED SEP 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR WAUSHARA COUNTY... AT 213 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THIS STORM WAS LOCATED 6 MILES EAST OF HANCOCK...OR ABOUT 7 MILES NORTHWEST OF WAUTOMA...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WAUTOMA BY 230 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4424 8962 4401 8962 4403 8909 4425 8911 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:45 AM CDT, 9 hours 43 minutes earlier.
Area forecast discussion, Sep 7, 3:45 AM CDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT WED SEP 7 2005 .SHORT TERM....TODAY THROUGH THURSDAY. WEAK COLD FRONT MOVING SOUTH THROUGH THE FORECAST AREA IS PRODUCING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AT 3AM. WEAK WARM ADVECTION AND CONVERGENCE ALONG THE FRONT SHOULD BE SUFFICIENT TO CONTINUE SCATTERED ACTIVITY SOUTH OF THE FRONT TODAY. SURFACE HIGH BUILDS IN TONIGHT WITH CLEARING SKIES. PATCHY FOG POSSIBLE IN THE NORTH. MODELS BEGIN TO SHOW DIFFERENCES BY THURSDAY AFTERNOON. BELIEVE ETA AND NGM IDEA OF KEEPING THE EASTERN PART OF THE FORECAST AREA DRY WITH AN EASTERLY LOW LEVEL FLOW. ALSO THINK THAT THE GFS IS OVERDOING SURFACE LOW DEVELOPMENT ALONG NORTHWARD MOVING WARM FRONT THURSDAY EVENING. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. SIGNIFICANT DIFFERENCES IN THE MODELS FOR THURSDAY NIGHT AS ETA/NGM ARE FURTHER SOUTH WITH THE CANADIAN/GFS/UKMET. BASED ON CURRENT SURFACE PATTERN...WILL LEAN TOWARD THE FURTHER NORTH SOLUTION FOR RAINFALL THURSDAY NIGHT. WILL ADD A CHANCE OVER THE NORTH AND INCREASE RAIN CHANCES ACROSS CENTRAL AND EAST CENTRAL WISCONSIN TO 50 PERCENT. IF THE NORTHERN SOLUTION IS CORRECT...RAIN CHANCES WILL NEED TO BE INCREASED DURING DAY SHIFT. OTHERWISE...HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY THROUGH SUNDAY...BEFORE NEXT FRONT APPROACHES FROM THE NORTHWEST AND STALLS ACROSS NORTHERN WISCONSIN. FRONT WILL MOVE BACK NORTH AS A WARM FRONT ON TUESDAY. GFS/ECMWF HAVE BEEN VERY CONSISTENT WITH 850MB TEMPERATURES WARMING TO 16 C TO 18 C. THIS WOULD PUT TEMPERATURES WELL INTO THE 80S WITH THE POTENTIAL FOR A FEW 90 DEGREE READINGS. DID INCREASE MAXIMUM TEMPERATURES BY SEVERAL DEGREES DURING THE SUNDAY THROUGH TUESDAY PERIOD BEFORE COLD FRONT SWINGS THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 7, 7:00 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 700 AM CDT WED SEP 7 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 700 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY IN CENTRAL AND EAST CENTRAL WISCONSIN. THESE THUNDERSTORMS ARE AHEAD OF A COLD FRONT DROPPING SOUTH ACROSS THE AREA. WHILE A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY NIGHT ACROSS THE REGION...AND AGAIN EARLY NEXT WEEK IN THE NORTH. THOSE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. LMZ521-522-541>543-564-081200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 700 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS IN THE NEARSHORE WATERS TODAY COULD PRODUCE BRIEF GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. RDM WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Sep 7, 1:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
121 PM CDT WED SEP 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL PLOVER 44.45N 89.53W
09/07/2005 0.50 INCH PORTAGE WI CO-OP OBSERVER
ALSO HAD TSTM WIND GUST TO 49 MPH AT 106 PM.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:27 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.